Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 42, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 28, 2014, 11:51 PM EDT for 4 counties in Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 11:51 PM EDT (03:51 UTC)
- Expired
- Apr 29, 2014, 12:45 AM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Knox County, TN, Loudon County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 62 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 6:37 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 15.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 10:00 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 28, 10:00 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 PM EDT MON APR 28 2014
.DISCUSSION...
NOCTURNAL LOW LEVEL JET HAS NOW ACCELERATED. HODOGRAPHS STILL
LOOKING STRONG. NEXT SEVERAL HOURS OFFER TORNADO THREAT IN SE
TENNESSEE. BASIC FORECAST ELEMENTS ARE ON TRACK. UPDATED SURFACE
DEW POINT IN GRIDS AND REISSUED PRODUCTS WITH RH. ZONE FORECAST
STILL ON TRACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 63 82 61 76 / 100 70 80 60
KNOXVILLE MCGHEE TYSON AIRPORT, TN 64 79 62 75 / 100 60 90 80
OAK RIDGE, TN 63 82 60 75 / 100 60 90 70
TRI CITIES AIRPORT, TN 59 76 58 76 / 100 80 90 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CHEROKEE-CLAY.
WIND ADVISORY UNTIL 8 AM EDT TUESDAY FOR CHEROKEE-CLAY.
TN...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ANDERSON-BLEDSOE-
BLOUNT SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-COCKE
SMOKY MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-MORGAN-NW BLOUNT-
NORTH SEVIER-NORTHWEST COCKE-NORTHWEST MONROE-RHEA-ROANE-
SCOTT TN-SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
UNION-WEST POLK.
WIND ADVISORY UNTIL 8 AM EDT TUESDAY FOR BLOUNT SMOKY MOUNTAINS-
COCKE SMOKY MOUNTAINS-EAST POLK-JOHNSON-SEVIER SMOKY
MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-UNICOI.
VA...NONE.
&&
GMHazardous weather outlook, Apr 28, 3:45 PM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT MON APR 28 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-291945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 345 PM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT...WITH LOCALLY HEAVY RAINS...DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES COULD ALSO OCCUR ESPECIALLY ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE. IN ADDITION...STRONG AND GUSTY WINDS CAN BE EXPECTED TONIGHT ACROSS THE EAST TENNESSEE MOUNTAINS AS WELL AS THE MOUNTAINS OF EXTREME SOUTHWEST NORTH CAROLINA...MAINLY OVER THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION THROUGH WEDNESDAY. THERE WILL BE A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN TUESDAY AFTERNOON OR TUESDAY NIGHT. PERIODS OF HEAVY RAINFALL MAY LINGER INTO WEDNESDAY...AND COULD EXTEND THE THREAT OF FLOODING OR FLASH FLOODING. THERE IS A GOOD DEAL OF UNCERTAINTY HOW THIS SYSTEM WILL DEVELOP...SO PLEASE STAY TUNED TO THE LATEST WEATHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO WEDNESDAY FOR REPORTS OF FLOODING OR DAMAGE FROM THE SEVERE STORMS.
In the hours before
Local storm report, Apr 28, 10:55 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1055 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG W PIKEVILLE 35.61N 85.20W
04/28/2014 BLEDSOE TN EMERGENCY MNGR
A FEW LARGE TREES DOWN IN THE GRIFFITH COMMUNITY WEST OF
PIKEVILLE.
&&Local storm report, Apr 28, 10:57 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1057 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL W PIKEVILLE 35.61N 85.20W
04/28/2014 E0.50 INCH BLEDSOE TN EMERGENCY MNGR
1/2 INCH HAIL IN THE COMMUNITY OF GRIFFITH WEST OF
PIKEVILLE.
&&Local storm report, Apr 28, 11:10 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1110 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG ATHENS 35.45N 84.60W
04/28/2014 MCMINN TN 911 CALL CENTER
A FEW TREES DOWN IN ATHENS.
&&Local storm report, Apr 28, 11:28 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1128 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 1 W OAKDALE 35.99N 84.58W
04/28/2014 MORGAN TN 911 CALL CENTER
ONE TREE DOWN ON BROWN ROAD.
&&Local storm report, Apr 28, 11:32 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1132 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FUNNEL CLOUD NIOTA 35.51N 84.55W
04/28/2014 MCMINN TN TRAINED SPOTTER
FUNNEL CLOUD SPOTTED NEAR NIOTA AT EXIT 52 I-75
&&Local storm report, Apr 28, 11:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1135 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 3 WSW JONESVILLE 36.67N 83.17W
04/28/2014 E0.75 INCH LEE VA CO-OP OBSERVER
3/4 INCH HAIL
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:25 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 35 min |
| Apr 28, 9:40 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, Marion | 50 min |
| Apr 28, 9:52 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 53 min |
| Apr 28, 10:19 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 2 more | 56 min |
| Apr 28, 10:21 PM EDT | Tornado Warning | MRX | Bledsoe, Rhea | 24 min |
| Apr 28, 10:34 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 56 min |
| Apr 28, 11:11 PM EDT | Tornado Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe | 49 min |
| Apr 28, 11:35 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 40 min |
| Apr 28, 11:43 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 47 min |
| Apr 28, 11:44 PM EDT | Tornado Warning | MRX | McMinn, Monroe | 46 min |
| Apr 29, 12:11 AM EDT | Tornado Warning | MRX | Blount, Loudon, Monroe | 34 min |
| Apr 29, 1:14 AM EDT | Tornado Warning | MRX | Blount, Knox, Loudon | 46 min |
| Apr 29, 1:25 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 35 min |
| Apr 29, 1:40 AM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn | 3 hr |
| Apr 29, 1:57 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 48 min |
| Apr 29, 4:39 AM EDT | Special Weather Statement | MRX | Bradley, McMinn, Polk | 51 min |
| Apr 29, 10:47 AM EDT | River Flood Warning | MRX | Cocke, Jefferson | 62 hr |
| Apr 29, 3:37 PM EDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan | 38 min |
| Apr 28, 10:55 PM EDT | Severe Thunderstorm Warning | MRX | Clay | 20 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.